MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number A304H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: can you clarify how many sutures broke? 6.Did they all break during this one procedure? yes.What is the lot number? lc6551.Was there any reported patient consequence and how was the case completed? no consequence to patient.Procedure was finished off with 3/0 silk, different batch number.
 
Event or Problem Description
It was reported that a patient underwent a varicose vein procedure on (b)(6) 2018 and suture was used.During the procedure, the suture broke.Another like device was used to complete the procedure with no adverse patient consequences.Additional information had been requested and was received.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.
 
Additional Manufacturer Narrative
Product complaint # pc-(b(4).Date sent to the fda: (b)(4) 2018.Unopened samples of product were returned for analysis.This product code requires twelve strands per packet.The unopened samples were examined and no defects were found on the packages.The samples were opened and sutures were examined along strand and no defects, damage or breakage suture were noted.A functional test was performed on the samples and the tensile force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples received, no performance - breakage suture were found.

Brand Name
SILK SUTURE 30"(75CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7732961
Report Number2210968-2018-74727
Device Sequence Number1405676
Product Code GAP
UDI-Device Identifier10705031023116
UDI-Public10705031023116
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue NumberA304H
Device Lot NumberLC6551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer07/30/2018
08/10/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date07/31/2018
09/05/2018
Patient Sequence Number1